• Possibly starting Stivarga. Is the hand, foot side effects bad?

    Asked by cindylou92 on Tuesday, August 1, 2017

    Possibly starting Stivarga. Is the hand, foot side effects bad?

    I am an avid bowler and I need my hands and feel in good shape to compete.

    3 Answers from the Community

    • spdsgrl's Avatar
      spdsgrl

      Hi CindyLou,

      Obviously everyone is different, but I didn't have any hand/ foot side effects. I know calluses are s concern, but very little issues for me. I did get pedicures and manicures that my doctor knew about. Because of the risk of infection, I went to a salon/spa and paid more then if I went to one of the less expensive nail studios. The woman who does mine has a mom who battled breast cancer so she understood the risk of infection. She double cleaned her tub, used extra clan tools and generally watched for v open skin. In addition to beginning it made a huge difference with that side effect, it give me a chance to relax and feel normal. I also got massages, because I did have muscle cramps and spasms as a side effect. Our medical reimbursement card paid for a membership to massage envy since it was medical massage. Those two things have helped keep me sane and relaxed. Lol

      Best of luck to you. I'm here if you have questions about my experience on Stivsrga. I was on it quite a while (I'm on Lonsurf now due to progression on Stivarga )

      Sue

      almost 3 years ago
    • MaryU55's Avatar
      MaryU55

      I'm on Stivarga now. I haven't had to hand/foot side effect but I've lost a lot of weight and I'm having trouble gaining. I'm only on 1/2 the normal dose and that may make a difference. It really lowered my CEA. I had a scan yesterday and don't have the results yet. That will be the true test of how well it's working.
      Good luck to you. Remember everyone is different and you can't predict what our side effects will be.

      almost 3 years ago
    • Skyemberr's Avatar
      Skyemberr

      I've never been in Stivarga or had hand foot syndrome on any of my meds, so far.....

      I hope it works for you and all goes smoothly with no I'll effects!!

      almost 3 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more colorectal (colon) cancer questions.  Also, don't forget to check out our Colorectal (Colon) Cancer page.